MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BIT 3MM-UC DRILL GUIDE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BIT 3MM-UC DRILL GUIDE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 960-524
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier field not sufficient to hold all digits, should read (b)(4).Return requested for suspect drill bit guide.No parts have been received by manufacturer for analysis.Part not received by manufacturer.
 
Event or Problem Description
A medtronic representative reported that, while in a pelvic fixation procedure, the site's drill bit guide was broken.This bit was connected to a non-medtronic drill.When pressing into the pelvis, the tip of the bit broke off inside the pelvic bone.The surgeon successfully removed the broken piece from the bone.The surgeon opted to continue the procedure using a non-navigated non-medtronic drill bit.Delay in therapy was less than one hour.There was no impact on patient outcome.

Brand Name
BIT 3MM-UC DRILL GUIDE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6055993
Report Number1723170-2016-02690
Device Sequence Number10770351
Product Code HAW
UDI-Device Identifier00673978089966
UDI-Public00673978089966
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K974161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number960-524
Device Lot Number130514
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight92